Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 198, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2007, 3:06 PM MDT for Las Animas County, Colorado. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2007, 3:06 PM MDT (21:06 UTC)
- Expired
- Aug 6, 2007, 4:30 PM MDT
- In force
- 84 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:00 PM MDT | HAIL 1 | 17 Sse Higbee, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 062106 SVRPUB COC071-062230- /O.NEW.KPUB.SV.W.0198.070806T2106Z-070806T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 306 PM MDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 430 PM MDT... * AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 10 MILES NORTH OF VILLE GREEN...OR 38 MILES SOUTH OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3756 10369 3733 10365 3739 10307 3763 10307 $$
3 follow-up statements
000 WWUS55 KPUB 062128 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT MON AUG 6 2007 COC071-062230- /O.CON.KPUB.SV.W.0198.000000T0000Z-070806T2230Z/ LAS ANIMAS CO- 328 PM MDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHEASTERN LAS ANIMAS COUNTY... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED OVER EAST CENTRAL LAS ANIMAS COUNTY...OR 36 MILES SOUTH OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 15 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3756 10369 3733 10365 3739 10307 3763 10307 $$
000 WWUS55 KPUB 062156 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 357 PM MDT MON AUG 6 2007 COC071-062230- /O.CON.KPUB.SV.W.0198.000000T0000Z-070806T2230Z/ LAS ANIMAS CO- 357 PM MDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHEASTERN LAS ANIMAS COUNTY... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED OVER NORTHEASTERN LAS ANIMAS COUNTY...OR 35 MILES SOUTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 15 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3756 10369 3733 10365 3739 10307 3763 10307 $$
000 WWUS55 KPUB 062229 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 429 PM MDT MON AUG 6 2007 COC071-062239- /O.EXP.KPUB.SV.W.0198.000000T0000Z-070806T2230Z/ LAS ANIMAS CO- 429 PM MDT MON AUG 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAS ANIMAS COUNTY EXPIRES AT 430 PM MDT... LAT...LON 3756 10369 3733 10365 3739 10307 3763 10307 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:35 AM MDT, 10 hours 31 minutes earlier.
Area forecast discussion, Aug 6, 4:35 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 435 AM MDT MON AUG 6 2007 .SHORT TERM... (TODAY AND TONIGHT) ...UPPER MONSOON DISTURBANCE TO BRING INCREASED THUNDERSTORM POTENTIAL TODAY... ...HEAVY RAIN...LOCAL FLOODING...LIGHTNING ARE MAIN CONCERNS... BASED ON WATER VAPOR PICTURES AND MODEL PROJECTIONS...THERE IS AN UPPER LEVEL DISTURBANCE NEAR THE 4 CORNERS REGION THIS MORNING THAT WILL TRACK NORTHEAST ACROSS THE MOUNTAINS THROUGH THE MORNING INTO THE AFTERNOON...AND THEN CROSS ONTO THE PLAINS OF EAST CENTRAL COLORADO DURING THE AFTERNOON/EVENING HOURS. ITS HARD TO MAKE OUT A DEFINITIVE CIRCULATION...BUT THERE IS NO DOUBT THE CLOUDY REMAINS OF AN ACTIVE THUNDERSTORM COMPLEX THAT WAS THERE YESTERDAY AFTERNOON AND EVENING. I BELIEVE THIS IS THE SLEEPING GIANT THAT WILL HELP INCREASE THUNDERSTORM CHANCES ACROSS SOUTHERN COLORADO TODAY AND TONIGHT. THE MAIN THREATS STILL LOOK TO BE HEAVY RAIN...LOCAL FLOODING AND LIGHTNING. HOWEVER...UPPER LEVEL WIND SPEEDS ARE COMING UP A LITTLE IN RESPONSE TO THE DIGGING TROUGH ALONG THE NORTHWEST COAST. THIS IS WHY STORM MOVEMENTS KICKED INTO HIGH GEAR LAST NIGHT (MOVING NORTHEAST AT 20-30 MPH). SO...WITH THE HIGHER WIND SPEEDS ALOFT...MAY HAVE TO BE A BIT MORE WORRIED ABOUT THE SEVERE POTENTIAL FOR ANY GIVEN STORM. INCREASED THREAT FOR LARGE HAIL IS THE FIRST THING THAT COMES TO MIND. ALSO...INCREASED POTENTIAL FOR STRONG WIND GUSTS. LOOKS LIKE STORMS COULD BE MOST ACTIVE ON THE PLAINS DURING THE EVENING/OVERNIGHT HOURS AGAIN. NAM12 HAS THE UPPER DISTURBANCE TRACKING EAST ACROSS THE PLAINS DURING THE EVENING...EXITING INTO KANSAS AROUND OR SHORTLY AFTER MIDNIGHT. SO...THE MOST INTENSE AND WIDESPREAD ACTIVITY ON THE PLAINS COULD HOLD OFF UNTIL THE LATE AFTERNOON AND OVERNIGHT HOURS. TEMPERATURES TODAY WILL WARM A FEW DEGREES FROM YESTERDAYS VALUES. MOST AREAS WILL SEE HIGHS AT LEAST A FEW DEGREES ABOVE AVERAGE FOR THIS TIME OF YEAR. LW .LONG TERM... (TUESDAY THROUGH SUNDAY) TUESDAY...MODELS TEND TO AGREE ON KEEPING THE UPPER PATTERN IN PLACE FOR ONE MORE DAY...BEFORE USHERING IN A CHANGE. A TROUGH OF LOW PRES OFF THE WEST COAST...AND A RIDGE OVER THE GULF STATES...WILL KEEP THE PLUME OF MOISTURE STREAMING ACROSS THE 4 CORNERS INTO WESTERN CO...PROVIDING FOR SCATTERED POPS FOR THE MTS AND HIGH VALLEYS. FOR THE PLAINS...AN UPPER SHORTWAVE MOVING ACROSS THE REGION LATE MON NIGHT LOOKS TO DROP A BOUNDARY DOWN ACROSS THE PLAINS TUE...WHICH SHOULD PROVIDE THE TRIGGER FOR ISOLATED CONVECTION THERE. ANOTHER WARM DAY IS EXPECTED...WITH RAPID HEATING THROUGH THE MORNING BEFORE THE DIURNAL INCREASE IN CLOUD COVERAGE. WEDNESDAY THROUGH SUNDAY...GFS AND ECMWF MODELS DISAGREE SOMEWHAT ON THE UPPER PATTERN FOR MIDWEEK. GFS FORECASTS THE UPPER RIDGE TO REMAIN FLAT AND EDGE WESTWARD TOWARDS THE STATE...EITHER SHUTTING DOWN MUCH OF THE MOISTURE PLUME OR SHUNTING IT TO THE NORTH. ECMWF HOLDS OFF ON THIS MOVEMENT UNTIL THU...INDICATING THAT WED WILL BE VERY SIMILAR TO TUE. THIS IS A NEW DEVELOPMENT...SO FOR NOW WILL CONTINUE SIDING WITH THE GFS SOLUTION. CONVECTION BECOMES MORE ISOLATED AND DIURNAL IN NATURE...WITH SOLAR INSOLATION BEING THE PRIMARY TRIGGER. NUMERICAL GUIDANCE SUPPORTS THIS...WITH A GRADUAL WARMING OF THE MAX TEMPS EACH DAY INTO THE WEEKEND. BY SAT AND SUN THE RIDGE SETS UP RIGHT OVER THE STATE...WITH MODELS INDICATING MOISTURE SLIPPING UP UNDER THE RIDGE AND POSSIBLY INCREASING CONVECTION CHANCES. MOORE && .AVIATION...THUNDERSTORMS PRODUCING FREQUENT LIGHTNING...LOCAL HEAVY RAIN...HAIL TO 1/2 INCH IN DIAMETER...AND WIND GUSTS TO 40 MPH. LOCAL IFR/MVFR CIGS/VSBYS ASSOCIATED WITH THUNDERSTORMS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, Aug 6, 6:51 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT MON AUG 6 2007 COZ058>089-093>099-071300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN COLORADO THIS AFTERNOON...CONTINUING INTO THIS EVENING. ONCE AGAIN...THE PRIMARY THREATS FROM ANY STORMS FORMING TODAY ARE HEAVY RAIN...LOCALIZED FLOODING...AND LIGHTNING. ADDITIONALLY...A FEW STORMS COULD PRODUCE 1/2 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON TUESDAY...THEN CONVECTION IS EXPECTED TO BECOME MORE ISOLATED IN NATURE FOR WEDNESDAY AND INTO THE WEEKEND. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY IN AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:05 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 6, 12:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 92 min |
| Aug 6, 2:05 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 27 min |
| Aug 6, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 56 min |
| Aug 6, 4:28 PM MDT | Flash Flood Warning | PUB | Teller | 3 hr |
| Aug 6, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 55 min |
| Aug 6, 5:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 54 min |
| Aug 6, 5:24 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 6, 5:29 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.